MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419600610
Medical Device Problem Codes Detachment of Device or Device Component (2907); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation problem occurred, and additional intervention was performed.The target lesion was located in the popliteal artery.A 6.0 x 60mm, 135cm ranger balloon catheter was advanced for dilation.During the procedure, the hub of the balloon came off the catheter.The physician began to pin pull the balloon while it was still inflated.The physician tried to slide the hub back on and deflate the balloon but was unsuccessful.A wire and balloon were then placed alongside the inflated ranger to deflate it but was also unsuccessful.The balloon was brought back to the opening of the sheath and a wire was placed in the sheath to try and pop the balloon but was again unsuccessful.The sheath and the inflated balloon were then brought back to the access site.Using ultrasound, the inflated balloon was located in the artery and was punctured through the skin with the needle that was used to give local sedation.The device was removed from the patient and the procedure was completed using an alternate method.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ranger device was returned for analysis.Upon inspection, it was observed that the shaft was detached 1mm from the distal end of the hub.Additionally, multiple kinks were identified along the length of the shaft.Visual examination of the returned device revealed that the balloon had been inflated but was not refolded post-inflation.The exact timing of when the balloon was subjected to positive pressure is unknown.No defects were noted in the balloon itself.The investigator reported being unable to inflate the balloon due to the detachment of the shaft.Both the markerbands and the tip section of the device were examined visually, and no abnormalities were found in either component.
 
Event or Problem Description

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21827267
Report Number2124215-2025-22566
Device Sequence Number11834385
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public(01)08714729976103(17)260604(10)5314H24
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2026
Device Model NumberH74939419600610
Device Catalogue NumberH74939419600610
Device Lot Number05314H24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight90 KG
Patient RaceBlack Or African American